MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision.The iol was exchanged for another lens 1 month following the initial procedure.Clinical reason for the explant was mentioned as mechanical complication.
 
Event or Problem Description
There are two medical device reports associated with this file.This report is associated with the left eye.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.Correction information b.5., b.7.The lens was returned inside a plastic specimen cup with a screw top lid.Viscoelastic was dried on the lens.No damage was observed.The lens was cleaned with klrp to further evaluate.After removal of the dried viscoelastic, there was no lens damage observed.A dimensional (plan view) inspection was conducted.The lens was within specifications per the approved template.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic combination.The root cause cannot be determined for the reported complaint of blurred vision, explant.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens was retested.The lens met specification for power and resolution for a company 10.0 diopter lens.Additional information was provided that, in the surgeon opinion, a quality issue with the lens did not cause or contribute to the event.The multifocal company 10.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company 10.0 diopter lens.Due to the exchange of a multifocal 10.0 diopter lens to an extended depth of focus 10.0 diopter lens, this suggests that the design difference from a multifocal company lens to an extended depth of focus lens for the replacement lens may have been an improved choice for the patient vision needs.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20914187
Report Number1119421-2024-02463
Device Sequence Number12878307
Product Code MFK
UDI-Device Identifier00380652429511
UDI-Public(01)00380652429511(17)250630(11)200701(10)15078162
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.100
Device Lot Number15078162
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date03/21/2025
Date Device Manufactured07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; RAO200E 10.0
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale